Forum

IV Steroids

Hi all

I’m starting two daily sessions of iv steroids on Monday - they’re called Methylprednisolene and I’m not really sure what to expect.

I’ve been told side effects can include - hair loss (not a problem for me) hair growth (bet that’s not on my bald head), Loss of Appetite, increased appetite, low mood or mild euphoria!!

So basically anything

So I figured it was time for a quick anecdotal survey from real customers - I totally understand that it’s different for everyone

Thanks

Adam

Hi Adam I’ve had two lots of IV steroids Solumedrone in the past and the only thing I was affected with was a very dry mouth with an iron like taste and darker facial hair above my top lip, not attractive when your female. Other than that no other side effects Hope you get on okay with them and dobt suffer any of the side effects like you say everyone is different Sue x

Hiya, Ive been on two courses (3days each) of Methylprenisolone, my last one which finished on wednesday. The first course I had at the beginning of october made me incredibly hungry for about a week and a half and i had difficulty sleeping (although i was in hospital at the time, so probably more to do with being woken up by nurses so they could do my observations!). The steroids really helped my recovery speed up though, saw results quite rapidly! The course that i have just finished i seemed to have less side effects, only really having trouble getting to sleep, or waking up really and unable to get back to sleep. The second course seemed to take longer to kick in, which i was told was to be expected. I hope that helps. Shiv.

Forgot to mention, i was on 1 x gram per day for both courses and they also upset my tummy a bit… The second course i had as an outpatient. Hope your course all goes well. :slight_smile:

Hi Adam

The one thing that’s pretty much guaranteed is that you’ll get a nasty taste in your mouth when you’re having the drip. For me, my head feels fuzzy when I’m on them (sorry, not sure how best to describe it!), and I’ll be knackered, so I always get myself signed off work for a week. However, to make up for it I’ll often be on a bit of a buzz for a few weeks afterwars & have more energy than normal. They’re the only things I notice though, other than them helping me to recover from a relapse.

Hope they do the job.

Dan

Hi Adam

I have had two courses over the past 12 months having been recently diagnosed and had two relapses - one IV and one orally. I too was wary of what to expect, but other than the metallic taste my experience was very postive with none of the reported side effects you read when trawling through this forum.

Maybe I was simply lucky with these treatments (as we all react differently) but stay positive and don’t necessarily start thinking that your experience will be the same as some other patients.

Good luck.

Thank you all for your guidance - time to suck it and see